Alert archive / Arizona / Red Flag Warnings in 2023
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 30, 2023, 1:00 PM MST for 5 counties in Arizona. It took effect at May 1, 2023, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2023, 1:00 PM MST (20:00 UTC)
- In effect from
- May 1, 2023, 11:00 AM MST
- Expired
- May 1, 2023, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4304 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS85 KTWC 302000 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 100 PM MST Sun Apr 30 2023 AZZ150-151-011200- /O.UPG.KTWC.FW.A.0006.230501T1800Z-230502T0200Z/ /O.NEW.KTWC.FW.W.0007.230501T1800Z-230502T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 100 PM MST Sun Apr 30 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 150 AND SOUTHWESTERN PORTIONS OF FIRE WEATHER ZONE 151... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * TIMING...11 AM through 7 PM MST Monday. * WINDS...Southwest 15 to 30 mph with gusts 35 to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
363 WWUS85 KTWC 010922 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 222 AM MST Mon May 1 2023 AZZ154-020200- /O.EXA.KTWC.FW.W.0007.230501T1800Z-230502T0200Z/ Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 222 AM MST Mon May 1 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING FOR FAR WESTERN PORTIONS OF FIRE WEATHER ZONE 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM MST this evening. This expands the current warning to include some sky island locations in portions of eastern Pima and eastern Santa Cruz counties. * TIMING...11 AM through 7 PM MST today. * WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-151-020200- /O.CON.KTWC.FW.W.0007.230501T1800Z-230502T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC- 222 AM MST Mon May 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 150 AND SOUTHWESTERN PORTIONS OF FIRE WEATHER ZONE 151... * TIMING...11 AM through 7 PM MST today. * WINDS...Southwest 15 to 30 mph with gusts 35 to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
367 WWUS85 KTWC 011858 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1158 AM MST Mon May 1 2023 AZZ150-151-154-020200- /O.CON.KTWC.FW.W.0007.000000T0000Z-230502T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1158 AM MST Mon May 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 150...151...AND 154... * TIMING...Through 7 PM MST today. * WINDS...Southwest 15 to 30 mph with gusts 30 to 40 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
063 WWUS85 KTWC 020156 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 656 PM MST Mon May 1 2023 AZZ150-151-154-020300- /O.EXP.KTWC.FW.W.0007.000000T0000Z-230502T0200Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 656 PM MST Mon May 1 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR PORTIONS OF FIRE WEATHER ZONES 150...151...AND 154... $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:24 AM MST, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 3:24 AM MST, 9 hours 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 324 AM MST Sun Apr 30 2023 .SYNOPSIS...Temperatures will be well above average today, with the first 100 degree day possible at Tucson Airport. A passing weather system will bring another round of gusty winds on Monday, then again later in the week. A gradual cooling trend through the week will see temperatures drop below average by Thursday. && .DISCUSSION...A strong ridge of high pressure will bring temperatures up to 12 or 13 degrees above average this afternoon; near record highs in some locations. A rather high amplitude flow will see a strong low dig down the west coast over the next 72 hours. Stronger winds possible in mainly western areas Monday afternoon. As this system shears through the Great Basin northwest of our area, stronger winds will return area-wide later in the week. No significant splits expected this far south, with any measurable rainfall chances remaining north of the area. && .AVIATION...Valid through 01/12Z. SCT-BKN cirrus clouds AOA 20k ft AGL. Generally light surface winds less than 10 kts this morning, then becoming WLY around 10-15 kts aft 30/21Z. Diminishing again overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will persist through most of the week, along with low relative humidity levels in the single digits to lower teens. An increase in winds is expected Monday as a weather system remains to our northwest These gusty winds, (mainly across western areas and the lower deserts), will combine with min RH values as low as 10 percent and a high fire danger rating for a Fire Weather Watch Monday below 6000 feet for Fire Weather Zone 150 and southwest portions of Fire Weather Zone 151. Winds will subside a bit on Tuesday but the potential for gusty winds and additional Fire Weather concerns return Wednesday and Thursday. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for AZZ150-151. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.